Alert archive / New Jersey / Special Weather Statements in 2020
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jun 6, 2020, 4:49 PM EDT for Cumberland County, New Jersey. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2020, 4:49 PM EDT (20:49 UTC)
- Expired
- Jun 6, 2020, 5:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Philadelphia/Mount Holly
County Cumberland County, NJ
The radar
The Dover AFB radar (KDOX), 66 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 8.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1195 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
755 WWUS81 KPHI 062049 SPSPHI Special Weather Statement National Weather Service Mount Holly NJ 449 PM EDT Sat Jun 6 2020 NJZ021>023-062115- Cumberland-Atlantic-Cape May- 449 PM EDT Sat Jun 6 2020 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ATLANTIC... SOUTHEASTERN CUMBERLAND AND NORTHWESTERN CAPE MAY COUNTIES... At 448 PM EDT, a strong thunderstorm was located over Laurel Lake, or near Millville, moving east at 25 mph. Wind gusts up to 45 mph and half inch hail are possible with this storm. Locations impacted include... Vineland, Millville, Cumberland, Laurel Lake, Woodbine, Estell Manor, Corbin City, Mauricetown, Belleplain Forest, Leesburg, Port Norris, Dividing Creek, Dorothy, Dennisville, Bricksboro, Port Elizabeth, Eldora, Newport and Bivalve. If outdoors, consider seeking shelter inside a building. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3928 7518 3942 7515 3942 7470 3915 7476 TIME...MOT...LOC 2048Z 280DEG 22KT 3934 7508 $$ Staarmann
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jun 6, 3:51 PM EDT, 58 minutes earlier.
Area forecast discussion, Jun 6, 3:51 PM EDT, 58 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 351 PM EDT Sat Jun 6 2020 .SYNOPSIS... A cold front will move through and well south of the area tonight and Sunday, with high pressure building into the Northeast Monday. The high will migrate offshore by Tuesday, while the remnants of Cristobal lift north into the Great Lakes by Tuesday night. A cold front will approach the East Coast on Thursday and may linger close to the area through the end of the week. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... The main question this afternoon remains the convection and the amount of it. While instability is in place, the strongest large- scale lift and shear remains primarily to our north and with limited surface convergence, we are only anticipating scattered convection at best. Although the nature of the convection will be spread out, there are wind and hail threats. As a result, SPC has placed the entire area in marginal risk. After the cold front moves off the coast this evening, cooler and drier air will infiltrate the northern Mid-Atlantic. Dewpoints will be about 20 degrees cooler tomorrow morning vs. this morning. Lows tonight will drop to near 50 across the southern Poconos. Further south and east, mid 50s to lower 60s can be expected, except mid 60s across southern Delaware. Skies will clear tonight and northwest winds will drop to 10 mph or less. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/... With the mid-level trof axis pushing east tomorrow, surface high pressure will begin to build across the region. As a result, mainly sunny skies can be expected. Post-frontal high temperatures will be about 10 to 12 degrees cooler across the board compared to today. It will be a bit breezy with the high just moving in. Expect gusts to top out just above 20 mph. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... Main challenge for the medium-range period is determining the evolution of a late-week system that is expected to interact with a cutoff low in the western Atlantic. Until then, a long stretch of quiet weather will grace the region. To begin the period (00z Monday), a high-amplitude trough will be exiting the Northeast with high-amplitude ridging upstream (generally centered in the Mississippi Valley) with TC Cristobal making its way northward into/through the central Gulf Coast region. Considerable latent heat release provided by Cristobal will aid in the maintenance of the ridging, which is expected to progress slowly eastward into the Appalachians and eastern U.S. by Tuesday night. Meanwhile, a deep trough will pivot into the Great Plains on Monday night, absorbing Cristobal as it lifts into the upper Great Lakes region by 12z Wednesday. A potent, increasingly negatively-tilted trough will eject from the central Plains Wednesday to Ontario Thursday. An attendant cold front will approach the Mid-Atlantic during this period, but will slow as (1) the strongest large-scale lift becomes displaced north of the U.S., (2) downstream ridging allows for orientation of midlevel flow increasingly parallel to the front, and (3) a cutoff low aids in the amplification of the downstream ridge. High pressure will build into the Northeast Sunday night and Monday in advance of the midlevel ridge in the central U.S. Cold advection in advance of the surface high will lead to cooler and dry conditions during this period, with temperatures near or slightly below seasonal averages. The surface ridge axis will cross the area by Monday night. With light winds and mostly clear skies, expect another refreshing night. Kept lows a little bit lower than consensus, as nocturnal radiational cooling may be maximized. A warmup commences Tuesday as the midlevel ridge approaches the area and southerly surface winds become established. Dry conditions should continue, with temperatures likely several degrees warmer than Monday. Tuesday night should be considerably warmer as well, as warm/moist advection will be ongoing in advance of the developing negatively-tilted trough to our west. The difficult portion of the forecast comes Wednesday through Friday, as the aforementioned cold front associated with the Midwest trough approaches the area. Given the large-scale ascent in advance of the front will be waning (displaced north), the models generally show a decreasing trend with QPF in advance of the front. Nevertheless, expect showers/storms to develop in its proximity. Frontal timing is in question (as to be expected), so general broad-brushing of PoPs on Wednesday and Thursday is provided to account for the uncertainty. My general impression, though, is that the front may be somewhat slower than consensus, owing to a general fast bias in increasingly block regimes. The wild card in the late week forecast is how an anomalous cutoff low in the western Atlantic begins to interact with the eastern Canada trough. The 00z/12z ECMWF indicate that the cutoff will lift north, aiding in the stalling and deep amplification of the trough over the eastern U.S. A surface low would develop somewhere near the Mid-Atlantic by the weekend, leading to a wet period across the area. The 12z CMC is more progressive with this evolution, with a lengthy dry period in the large-scale descent upstream of the deep trough. The 12z GFS is an intermediate solution to some degree, but it also is less aggressive in amplifying the eastern North America trough (which results in a slightly more progressive trough and a drier solution in general). For now, broad-brushed slight-chance to chance PoPs into Friday as well. Temperatures Wednesday through Friday are forecast to be near to slightly above seasonal averages. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Rest of this afternoon...Mainly VFR except in isolated to scattered showers and thunderstorms. West winds 10 to 20 knots can be expected. Medium confidence. Tonight...A chance of showers and thunderstorms will remain into the evening, otherwise conditions will be VFR. Northwest winds less than 10 knots can be expected overnight. High confidence. Sunday...VFR with northwesterly winds from 5 to 10 knots. Gusts up to 20 knots in the afternoon. High confidence. Outlook... Sunday night through Monday...VFR with north to northwest winds 5 to 15 kt. High confidence. Monday night and Tuesday...VFR with winds becoming light west or southwest Monday night increasing and becoming more southerly on Tuesday (5 to 15 kt). Moderate confidence. Tuesday night and Wednesday...Mainly VFR with south winds 5 to 15 kt with gusts to 20 kt or so on Wednesday. Moderate confidence. Wednesday night and Thursday...Brief restrictions possible with a chance of showers/storms. South winds 5 to 15 kt. Low confidence. && .MARINE... A south to southwest wind 10 to 15 knots this afternoon will veer northwest this evening as a cold front tracks across area waters. Wave heights on our ocean waters are expected to be 2 to 4 feet with waves on Delaware Bay at 2 feet or less. There is a chance of showers and thunderstorms this evening. Sub-SCA conditions are expected on Sunday with north to northwest winds from 10 to 15 knots with gusts to 20 knots. Seas will mainly be in the 2 to 3 foot range. Outlook... Sunday night through Tuesday night...Sub-advisory winds/seas and fair conditions expected. Wednesday...South winds increasing to 10 to 20 kt with any gusts possibly approaching advisory criteria. Fair weather. Wednesday night...Marginal advisory conditions possible with south winds 15 to 25 kt and seas building to 3 to 6 feet. A chance of showers/storms. Thursday...Mainly sub-advisory conditions with south winds 10 to 20 kt and seas slightly below criteria. A chance of showers/storms. Rip Currents... There is a low risk for the development of dangerous rip currents along the coasts of New Jersey and Delaware this weekend. A medium period south to southeast swell is expected with breaking waves up to around 2 feet. Winds becoming west or northwest at 10 to 15 mph. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...CMS Near Term...Kruzdlo Short Term...Kruzdlo Long Term...CMS Aviation...CMS/Kruzdlo Marine...CMS/Kruzdlo
Hazardous weather outlook, Jun 6, 3:52 PM EDT, 57 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 352 PM EDT Sat Jun 6 2020 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-070-071-101>106-072000- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 352 PM EDT Sat Jun 6 2020 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ004-NJZ014-024>026-072000- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 352 PM EDT Sat Jun 6 2020 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-072000- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 352 PM EDT Sat Jun 6 2020 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. CMS
In the hours before
Special weather statement, Jun 6, 4:49 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Mount Holly NJ 449 PM EDT Sat Jun 6 2020 NJZ021>023-062115- Cumberland-Atlantic-Cape May- 449 PM EDT Sat Jun 6 2020 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ATLANTIC... SOUTHEASTERN CUMBERLAND AND NORTHWESTERN CAPE MAY COUNTIES... At 448 PM EDT, a strong thunderstorm was located over Laurel Lake, or near Millville, moving east at 25 mph. Wind gusts up to 45 mph and half inch hail are possible with this storm. Locations impacted include... Vineland, Millville, Cumberland, Laurel Lake, Woodbine, Estell Manor, Corbin City, Mauricetown, Belleplain Forest, Leesburg, Port Norris, Dividing Creek, Dorothy, Dennisville, Bricksboro, Port Elizabeth, Eldora, Newport and Bivalve. If outdoors, consider seeking shelter inside a building. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3928 7518 3942 7515 3942 7470 3915 7476 TIME...MOT...LOC 2048Z 280DEG 22KT 3934 7508 Staarmann
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 8:51 PM EDT | Areal Flood Warning | PHI | Monmouth, Ocean | 3 hr |
| Jun 6, 5:18 PM EDT | Special Weather Statement | PHI | Cape May | 27 min |
Nearby
Special Weather Statements in New Jersey, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.